Reply
Has your child used Singulair? Mommy Manders 2 kids; South Carolina 2493 posts
2nd Dec '12

If so, did they have any bad side effects?



My 5 year old was just prescribed Singulair on Friday, but I've been hesitant on giving it to him because it says that it may cause mental health changes such as aggression, depression, and suicidal thoughts. He's been put on steroids before and seems sensitive to aggressive and irritable side effects in them, so I'm concerned that he would be sensitive to the Singulair as well. I'm planning on calling his doctor tomorrow to see how important it is that he take it.

Donna Jo Tanner 1 child; Beach Haven, New Jersey 6440 posts
2nd Dec '12

<blockquote><b>Quoting Mommy Manders:</b>" If so, did they have any bad side effects? My 5 year old was just prescribed Singulair on Friday, but ... [snip!] ... be sensitive to the Singulair as well. I'm planning on calling his doctor tomorrow to see how important it is that he take it. "</blockquote>




For asthma? My mom refused to put my sister on it because my dads sperm donor(he wasn't really a dad so that's what we call him) was having all kinds of health issues due to steroid use for asthma.
She would do the breathing treatments and got that purple inhaler as well but they also wanted my sister to take singulair but my mom wouldnt allow it.
My sister grew out of the asthma so to say. As she got older it got better. She only had breathing problems in oct now when the weather starts to change.
I have a friend who developed a "tick" (like turrets but spasms of his muscles) because of singulair. I also have a friend who's been on it since 3 and she is fine.
It's not a definite that they will have those side effects. I would suggest keep researching and trust your gut. You're the momma!

Mommy Manders 2 kids; South Carolina 2493 posts
2nd Dec '12

It's for his asthma caused by allergies. He's already on a preventative inhaler, "rescue" inhaler, and 2 allergy medicines. I'm definitely leaning towards not starting him on it. We're starting allergy shots for him in April when he turns 6 so we're just trying to manage until then.



Usually, I don't pay much attention to side effects listed in the brochure pamphlets that come with the medicine, but it was actually on the medicine bottle to contact the doctor if there were mental health changes. So in my mind, if it's on the bottle, it's more likely to happen.

Booger & Bubba's Mommy 18 kids; Illinois 8136 posts
2nd Dec '12

My niece used it & had a horrible 'episode' when she did. They ended up bringing her to the ER to be sedated, she was that out of control.



Her asthma got worse too. It's supposed to help but I have read many reports of asta getting worse in children after using it.

Donna Jo Tanner 1 child; Beach Haven, New Jersey 6440 posts
2nd Dec '12

<blockquote><b>Quoting Mommy Manders:</b>" It's for his asthma caused by allergies. He's already on a preventative inhaler, "rescue" inhaler, and ... [snip!] ... to contact the doctor if there were mental health changes. So in my mind, if it's on the bottle, it's more likely to happen. "</blockquote>




Yeah, that's what freaked my mom out and caused her to start researching it. My friend who got the tick also had an excess of weight gain. He started gaining and the dr said "that happens" he stopped taking the singulair at like 12 or something like that and instantly lost some weight. It took him a bit but now he's hot a smoking body lol. There are just so many different things that can happen with steroids. If you can manage without it till he's six that is what I would do. I'm not a dr but I just know so many ppl on this specific medicine and I've research some of it myself.




Things you can do to help him in the mean time are
Whenever someone in the house takes a hot shower let him sit on the bathroom floor and play.
Cool mist humidifiers
Whenever my sister if having issues my mom gives her decafe coffee, idk why but it helps for some reason. (I know he's five so I'd try hot chocolate lol)
You might know all this already but just I'm case ;).

Mommy Manders 2 kids; South Carolina 2493 posts
2nd Dec '12
Quoting Booger & Bubba's Mommy:" My niece used it & had a horrible 'episode' when she did. They ended up bringing her to the ER to be ... [snip!] ... Her asthma got worse too. It's supposed to help but I have read many reports of asta getting worse in children after using it."


Wow! That's scary.
They've been wanting to put him on it for a while, but our insurance just recently started covering it. So he's been managing without it, but now their pushing it and I just am not seeing how the benefits outweigh the risks.

Mommy Manders 2 kids; South Carolina 2493 posts
2nd Dec '12
Quoting Jenna+1:" <blockquote><b>Quoting Mommy Manders:</b>" It's for his asthma caused by allergies. ... [snip!] ... helps for some reason. (I know he's five so I'd try hot chocolate lol) You might know all this already but just I'm case ;)."


Thanks so much for your input! His allergist is supposed to be sending me some information on management, plus his ENT doctor gave me some brochures for products that can help. Just trying to do as much research as possible.